# SDR 2001FA0000534

- Difficulty date: October 16, 2001
- Submitted: October 16, 2001
- Operation: General aviation
- Aircraft: N412DE
- Make and model: Bell 412
- Aircraft serial: 36033
- Aircraft time: 2,690 hours, 2,216 cycles
- Engine: Pwa PT6T3B
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Gearbox
- Part number: 3039080
- Part serial: CPGB13024
- Condition: Making Metal
- Location: Engine
- Part time: 2,690 hours, 5,050 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

APPORXIMATELY 45 MINUTES INTO CRUISE FLIGHT A NR 2 ENGINE CHIP LIGHT ILLUMINATED.  THE NR 2 ENGINE WAS SHUTDOWN AND THE AIRCRAFT RETURNED TO BASE AND PERFORMED A RUN ON LANDING DUE TO INSUFFICIENT POWER FOR HOVERING.  THE MAINTENANCE TECHNICIANS PULLED THE NR 2 ENGINE CHIP DETECTORS AND FOUND SIGNIFICANT METAL DEBRIS ON THE ENGINE/COMBINING GEARBOX CHIP DETECTOR AND IN THE OIL FILTER. THE ENGINE OIL WAS SUBSEQUENTLY DRAINED. THE OIL SYSTEM WAS FLUSHED AND THE FILTER REPLACED.  THE CHIP DETECTOR WAS CLEANED OF ALL DEBRIS AND THE HELICOPTER WAS RUN FOR 5 MINUTES ON THE GROUND.  THE HELICOPTER WAS SHUT DOWN AFTER 5 MINUTES AND AGAIN METAL DEBRIS WAS FOUND ON THE ENGINE/COMBINING GEARBOX CHIP DETECTOR AND IN THE OI
